MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237081
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
The pedicle marker that was inserted at s1 level (left) broke when inserting the l5 left screw.Surgeon removed the broken marker, continued the operation, implanted all the screws and finished the operation successfully.All broken fragments were retrieved and no adverse consequences or surgical delay were reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via visual inspection.Visually, the fracture surface shows signs consistent of reverse bending.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The device was manufactured in 2010.Conclusion: the fracture is consistent with reverse bending, so it is possible that the marker was bent while the adjacent screw was being implanted and eventually fractured, possibly the screwdriver contacting the marker or another instrument.The device was also found to be 8 years old, and wear of the device due to its extended use may have also contributed to the event.
 
Event or Problem Description

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8150151
Report Number0009617544-2018-00296
Device Sequence Number11205182
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public07613327265590
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237081
Device Lot Number10G517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date02/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1